Alert archive / Kentucky / Wind Advisories in 2020
Wind Advisory 6, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Nov 14, 2020, 2:26 AM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Nov 15, 2020, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 2:26 AM CST (08:26 UTC)
- In effect from
- Nov 15, 2020, 12:00 AM CST
- Expired
- Nov 15, 2020, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978 WWUS73 KLMK 140826 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 326 AM EST Sat Nov 14 2020 ...STRONG GUSTY WINDS LATE TONIGHT AND SUNDAY... .Combination of a strong cold front and highs winds aloft will develop gusty winds across southern Indiana and central Kentucky tonight into Sunday. Strong west-southwesterly winds of 25 to 35 mph, with gusts of 40 to 45 mph at times, will develop just ahead of the front as it approaches early Sunday morning. Winds will remain gusty and strong through the day Sunday behind the departing cold front. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-142000- /O.NEW.KLMK.WI.Y.0006.201115T0600Z-201116T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 326 AM EST Sat Nov 14 2020 /226 AM CST Sat Nov 14 2020/ ...WIND ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 PM EST /6 PM CST/ SUNDAY... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from 1 AM EST /midnight CST/ to 7 PM EST /6 PM CST/ Sunday. * TIMING... Early Sunday morning into early Sunday evening. * WINDS... Sustained west-southwest winds of 25 to 35 mph with gusts up to 45 mph expected. * IMPACTS...Gusty winds could blow around loose and unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ BTN
6 follow-up statements
847 WWUS73 KLMK 141951 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 251 PM EST Sat Nov 14 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150500- /O.CON.KLMK.WI.Y.0006.201115T0600Z-201116T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 251 PM EST Sat Nov 14 2020 /151 PM CST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 PM EST /6 PM CST/ SUNDAY... * TIMING...Late tonight and into Sunday. * WINDS...West-southwest winds of 25 to 35 mph with gusts up to 45 mph expected. * IMPACTS...Gusty winds could blow around loose and unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult especially for high profile vehicles. Use extra caution. && $$ JML
004 WWUS73 KLMK 150159 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 859 PM EST Sat Nov 14 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-151100- /O.CON.KLMK.WI.Y.0006.201115T0600Z-201116T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 859 PM EST Sat Nov 14 2020 /759 PM CST Sat Nov 14 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 7 PM EST /6 PM CST/ SUNDAY... * TIMING...Late tonight and into Sunday. * WINDS...West-southwest winds of 25 to 35 mph with gusts up to 50 mph expected. * IMPACTS...Gusty winds could blow around loose and unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult especially for high profile vehicles. Use extra caution. && $$
850 WWUS73 KLMK 150812 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 312 AM EST Sun Nov 15 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-151800- /O.CON.KLMK.WI.Y.0006.000000T0000Z-201116T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 312 AM EST Sun Nov 15 2020 /212 AM CST Sun Nov 15 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * TIMING...This Morning through This Evening. * WINDS...West-southwest winds of 25 to 35 mph with gusts up to 50 mph expected. * IMPACTS...Gusty winds could blow around loose and unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult especially for high profile vehicles. Use extra caution. && $$ MJ
899 WWUS73 KLMK 151740 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1240 PM EST Sun Nov 15 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160000- /O.CON.KLMK.WI.Y.0006.000000T0000Z-201116T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1240 PM EST Sun Nov 15 2020 /1140 AM CST Sun Nov 15 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * TIMING...Through early evening. * WINDS...West-southwest winds of 25 to 35 mph with gusts up to 50 mph expected. * IMPACTS...Gusty winds could blow around loose and unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult especially for high profile vehicles. Use extra caution. && $$ BJS
616 WWUS73 KLMK 152007 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 307 PM EST Sun Nov 15 2020 KYZ061-062-070>078-081-082-152115- /O.CAN.KLMK.WI.Y.0006.000000T0000Z-201116T0000Z/ Butler-Edmonson-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 207 PM CST Sun Nov 15 2020 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Louisville has cancelled the Wind Advisory. The threat for gusty winds above 40 MPH has diminished, however a few gusts in the 25 to 35 mph range may persist until early evening. $$ INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067- 160000- /O.CON.KLMK.WI.Y.0006.000000T0000Z-201116T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, and Stanford 307 PM EST Sun Nov 15 2020 /207 PM CST Sun Nov 15 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * TIMING...Through early evening. * WINDS...West-southwest winds of 20 to 30 mph with gusts up to 45 mph still possible. * IMPACTS...Gusty winds could blow around loose and unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult especially for high profile vehicles. Use extra caution. && $$ BJS
126 WWUS73 KLMK 152340 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 640 PM EST Sun Nov 15 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067- 160045- /O.EXP.KLMK.WI.Y.0006.000000T0000Z-201116T0000Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville, Liberty, and Stanford 640 PM EST Sun Nov 15 2020 /540 PM CST Sun Nov 15 2020/ ...WIND ADVISORY WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS EVENING... Winds associated with the passage of a cold front earlier today have diminished. Thus the Wind Advisory will be allowed to expire. $$ CG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Nov 14, 2:26 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 14, 2:26 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
326 AM EST Sat Nov 14 2020
.Short Term...(Today and tonight)
Issued at 250 AM EST Sat Nov 14 2020
...STRONG GUSTY WINDS EXPECTED LATE TONIGHT INTO SUNDAY...
The short term period starts with a weak shortwave embedded in the
upper level flow ahead of a stronger and deeper longwave trough that
will advance eastward towards the CWA during the day. At the
surface, a warm front will lift northward through the area. The
result will be more clouds this morning and a chance of rain
showers. The best chance of seeing any rainfall will be locations
west and north of the I-65 corridor and mostly during the morning.
The rest of the afternoon looks to remain dry with cloud cover and
temperatures temperatures in the upper 50s/near 60 north of the
Parkways, and low mid 60s to the south.
Tonight an amplified upper level trough across the central US will
quickly slide eastward and move over the Ohio Vally Sunday morning.
Ahead of the trough axis will be a vigorous low level jet with 60+
kt winds crossing the region overnight. At the surface, a strong
cold front trailing from a rapidly strengthening surface low across
the western Great Lakes will trek across the area Sunday morning.
Thanks to all of this, strong forcing, moisture transport over the
region will lead to widespread showers and even a few rumbles of
thunder overnight into early Sunday morning. Precipitation amounts
will be between a quarter to a half an inch of rain for most
locations.
The biggest concern will be the development of gusty winds
associated with a tight pressure gradient and the high speeds with
the low level jet. Initially, a temperatures inversion ahead of the
cold front will limit those winds aloft from mixing down to the
surface. However, a strong shower or a brief thunderstorm could help
bring those gusty winds down to the surface. With winds rapidly
increasing overnight/ early Sunday morning ahead of the approaching
front, then remaining gusty into the day Sunday behind the FROPA, a
Wind Advisory will be issued from early Sunday morning until Sunday
evening for the entire county warning area (CWA) for sustained winds
25 to 35 mph and gusts over 40 mph.
&&
.Long Term...(Sunday through Friday)
Issued at 304 AM EST Sat Nov 14 2020
Sunday through Monday Night...
Surface cold front is forecast to be in the vicinity of the I-65
corridor by sunrise Sunday. Rain showers will be found out ahead of
the front. Instability looks fairly limited and not surface based,
so still can't rule out a rumble of thunder with this activity as it
quickly rolls eastward across the area. The rain should be well
east of the forecast area by 15Z or so. Larger weather story here
will be the gradient winds across the region. Ahead of the front,
very impressive 850 hPa jet core will be over top of the region.
Model soundings show a temperature inversion holding just until the
front passes. With that inversion present, large scale momentum
transfer will be quite muted, except in rain showers. However, as
the front pushes through, this inversion will mix out quickly and
then lapse rates will steepen sharply. Good momentum transfer looks
to take place Sunday morning with wind gusts at or above 40 MPH
likely, though a few spots, probably north of the WK/BG Parkways
could see gusts to 45, may be 50 MPH depending on the mixing. For
this reason, will keep the Wind Advisory going through the day.
Temperatures will feature morning highs in the upper 50s to the
lower 60s, but temperatures will fall during the day in the cold
advection. By afternoon temps will fall into the lower 50s. Winds
will diminish after sunset and high pressure will build into the
region. Lows Sunday night will drop into the 30-35 degree range in
most locations. A few of the typical cold spots may dip into the
upper 20s.
Mostly sunny skies are expected for Monday with temperatures warming
into the 55-60 degree range. A secondary frontal boundary will move
in late Monday night, but no precipitation is expected, given the
very dry airmass and limited moisture return. Lows Monday will drop
back into the lower-mid 30s.
Tuesday through Friday...
Overall weather pattern through this period looks to remain rather
quiet as we'll start off in a broad northwesterly flow aloft. At
the surface, a large area of high pressure will drift eastward.
Upper trough axis over the east coast is expected to lift out while
central US Plains ridging builds eastward. The net result in in
sensible weather is for dry weather with cooler than normal
temperatures early in the period with a gradual moderation through
the week.
Highs Tuesday and Wednesday will range from the upper 40s to around
50 across southern IN and northern KY. South of the Parkways, 50-55
highs are expected. Overnight lows Tuesday night will drop into the
mid-upper 20s, with mainly lower-mid 30s for Wednesday night. Highs
Thursday should push into the upper 50s to around 60, with mainly
lower 60s for highs on Friday. Overnight lows will moderate as well
with readings in the upper 30s to the lower 40s.
Beyond Friday...
Examining the last few days of signal analysis data, still seeing
the potential for a stronger signal to pass through the Ohio Valley
somewhere near 11/22, give or take a day. Overall, the signal data
is showing signs of an uptick with multiple weaker signals emerging
and passing through. What I infer from that is that the weather
pattern looks to be fairly active across the Ohio Valley for late
November and into December.
The teleconnection pattern looks to start off with a -EPO/+AO
pattern with a neutral or slightly negative NAO/PNA pattern,
depending on whether you are looking at the GFS or Euro ensembles.
The trends do show the EPO going back positive later in month, while
the AO is trending more toward neutral with a slightly negative
NAO/PNA pattern. Models seem to be having some issues resolving the
Pacific pattern with some potential for high latitude blocking. If
the blocking gets going, a chunk of cold anomalies may dip into the
intermountain west and then into the Plains and eventually work east
during the Thanksgiving holiday week. This lead me to suspect that
some sort of baroclinic boundary will set up near the Ohio Valley
leading to the more active weather pattern. Given the rather noisy
pattern, I suspect that mild oscillations within the dynamical
models will be seen with each run until the overall hemispheric
pattern becomes more clear/established.
&&
.Aviation...(06Z TAF Issuance)
Issued at 1220 AM EST Sat Nov 14 2020
Through the TAF cycle we continue to expect VFR conditions. While
most locations continue report clear skies, satellite imagery
continues to show some high clouds streaming into the region from
the west and will continue through the morning. Expect
broken/overcast mid-level clouds by late morning/midday across most
of the TAF sites, with the exception of LEX. Guidance continues to
indicate precipitation chances for areas west of the I-65 corridor
so keeping the previously mentioned VCSH for HNB late morning/early
afternoon.
Our attention turns to the approaching cold front and associated low
level jet that will work across the Ohio Valley tonight into Sunday
morning. Surface winds will begin to ramp up during the evening with
sustain winds 10-15kt gusts 20-25kt. Low level wind shear will also
increase for all TAF sites as speeds could be 40-50kt out of the
south as the LLJ pushes through the region. Also have rain showers
for SDF/HNB for the end of the forecast period associated with the
approaching front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 1 AM EST /midnight CST/ to 7 PM EST /6 PM
CST/ Sunday for INZ076>079-083-084-089>092.
KY...Wind Advisory from 1 AM EST /midnight CST/ to 7 PM EST /6 PM
CST/ Sunday for KYZ023>043-045>049-053>057-061>067-070>078-
081-082.
&&
Short Term...BTN
Long Term...MJ
Aviation...BTNHazardous weather outlook, Nov 13, 9:00 PM CST, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1000 PM EST Fri Nov 13 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150300- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1000 PM EST Fri Nov 13 2020 /900 PM CST Fri Nov 13 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Overnight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty winds are expected Saturday night and Sunday morning. Wind gusts near 40 mph are likely, with briefly higher gusts possible just after the frontal passage Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BJS/CG/RAS
Nearby
Wind Advisories in Kentucky, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.